CSN Login
Members Online: 11

Narrowing of stools during Rad

Gavin63
Posts: 98
Joined: Aug 2013

Hello Friends,

I completed 10th day of my Rad & enjoying the 2 days off. Another 18 more fractions to go Cry I took the advice of Coopercent & drinking Lemon juice daily. So far no issues in passing Urine & not sure whether it is too early to comment on that. But I am experiencing a narrowing of stool & a mild burn when I go to the bath room since the last few days. When I checked with my Onc nurse, she said that the inflammation of my Rectum due to  Rad may cause the narrowing of stool. But it would be temporary & should go off once the treatment is completed.

Did any of you experience narrowing of stools during Rad ? I hate narrow stools as that was a symptom that I had due to my rectal tumor before it was removed during surgery.

God Bless you all.

Gavin.    

Trubrit's picture
Trubrit
Posts: 1289
Joined: Jan 2013

I still have narrower stools for the most part, and I am 12 weeks post radiation. 

I worried at first, but now I've had blood work and CT scan which both show NED that I now believe its one of the side effects of the radiation that may go away as time goes by. 

I've been told that raditaion can shrink the rectum (and vagina), so the narrow stool would be from that. 

I know how it is to worry when things look onimous. My symptoms were constipation, and if I'm lax with my diet and I get constipated, I get that gut clenching fear pass over me. 

I wish you luck with the remainder of your treatments.

Let us know how you're doing. 

Gavin63
Posts: 98
Joined: Aug 2013

Hello Trubrit,

Thank you for sharing your experience on Rad. I am relieved now. Because I hate narrow stools as it happened to me few months ago before my Rectal surgery because of the tumour growing inside my rectum. Thanks a million to my GI Surgeon who did an excellent job by knocking off the beast with clear margins. Smile Now I am not going to be worried of the narrow stools. So far I have no issues with constipation. But from today a new development & I have started going to bath room very often. But in very small scale with slight burning (very much bearable) Again I have the pre surgery symptoms of feeling like the bowel is half empty even after going to the bath room & believe it is a side effect of Rad.

I will keep you all up dated on my progress.

Gavin     

robval30's picture
robval30
Posts: 11
Joined: Aug 2013

Gavin, 

I just completed chemo/rad about two and a half weeks ago. I also had narrowing of stool and the burning (very painful towards the end) started during the end of week three. The burning got worse during week four and finally started subsiding about a week after I completed chemorad. This week I have finally had normal bowel movements without any pain and the size was normal (narrowing stools prior to rad treatment). I didn't have any issues with burning while passing urine. The Rad Onc told me he was able to keep the area of treatment interior area of my anus and away from my bladder. 

Hang in there, it will probably be unpleasant for the next couple of weeks, but believe me it will get better. Just count down the days and keep your eyes on the light at the end of the tunnel.  

My Rad Onc also prescribed Analpram (its a steroid with numbing agent), I used this a lot and I believe it helped. Helped to relieve the burning and itching post-rad.

I go see the surgeon on October 15th, so I haven't had surgery yet.

 

If you have any questions, let me know.

Rob

Gavin63
Posts: 98
Joined: Aug 2013

 

Hello Rob,

It’s very useful information & many thanks for sharing. Unfortunately my bladder will slightly be effected as the area of treatment is posterior to the bladder Frown  I hope & pray that the Lime Juice trick will work for me too. I believe that you used Analpram Cream. I will ask my Rad Onc & get him to give me a prescription. When I asked my Onc Nurse she was so casual & said it's normal that you feel the burning when you go to bath room during the rad & buy any Anal cream that is sold over the counter & use it. She was so casual because it's not her Butt that burns.

I will certainly get in touch with you if I need to ask any questions when the Rad treatment progresses.

Good luck to you on your visit to the Surgeon. My advice is, to make sure that you select a good GI surgeon & he can make all the difference to avoid complications of the surgery.

Gavin

    

 

danker
Posts: 723
Joined: Apr 2012

Don't remember condition of stools.  Used RADIAGEL available at walmart to sooth bun burn.  Hope this helps you !!

Gavin63
Posts: 98
Joined: Aug 2013

Hi Danker,

My Rad Onc too prescribed a cream for my butt. Many had mentioned about Radiagel. Thanks.

Good Luck to you too on your journey.

Gavin

Gavin63
Posts: 98
Joined: Aug 2013

Hi Danker,

My Rad Onc too prescribed a cream for my butt. Many had mentioned about Radiagel. Thanks.

Good Luck to you too on your journey.

Gavin

danker
Posts: 723
Joined: Apr 2012

My radiologist  gave me RADIAGEL for the burning,  Itis probably available at Wall Mart without prescription.  Good Luck !!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network